Hello I have been taking zoloft for about 2 months then I had another anxiety episode so my doctor told me to go from 25mg to 50 mg anyhow since then my stomach is an absolute mess. I have heartburn I am constantly burping and I feel like my stomach is burning and it makes really strange sounds. Has this ever happened to anyone??? I'm just woried it might be stomach cancer or something!!! Please help. Thanks.
I had the same reaction as you. Remember there is usually a temporary increase in anxiety when a dosage is increased. The increased anxiety can cause more stomach acid and therefore your symptoms. I confess I take omeprazole for the heartburn. The burping went away with the anxiety. My stomach burned so bad I thought I had an ulcer. You can get prevacid or prilosec over the counter. Either one should help. Good luck and excuse yourself!
I've just gone up to 25 mg of Zoloft, and my stomach is a mess also. It should be a temporary side effect that goes away as your body adjusts to the medication. I take Pepto when it gets bad. It's unpleasant, but I prefer to go through this temporary discomfort than live with the awful anxiety!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.